file.pdf (361.98 kB)
Download file

Degrees of freedom in lasso problems

Download (361.98 kB)
journal contribution
posted on 22.09.2004, 00:00 by Ryan TibshiraniRyan Tibshirani, Jonathan Taylor

We derive the degrees of freedom of the lasso fit, placing no assumptions on the predictor matrix X. Like the well-known result of Zou, Hastie and Tibshirani [Ann. Statist. 35 (2007) 2173–2192], which gives the degrees of freedom of the lasso fit when X has full column rank, we express our result in terms of the active set of a lasso solution. We extend this result to cover the degrees of freedom of the generalized lasso fit for an arbitrary predictor matrix X (and an arbitrary penalty matrix D). Though our focus is degrees of freedom, we establish some intermediate results on the lasso and generalized lasso that may be interesting on their own.


Publisher Statement

All Rights Reserved



Usage metrics